MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 S / +0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 S / +0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 76539160
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon opening the packaging of the biolox during surgery it was found that the inner packaging was compromised.No backup was available so the same implant was sterilized during 20 minutes and the used.A delay of 31 to 60 minutes reported.No patient injuries reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
BIOLOX DELTA HEAD 32 MM 12/14 S / +0
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8787548
Report Number1020279-2019-02660
Device Sequence Number13952803
Product Code LZO
UDI-Device Identifier03596010566928
UDI-Public03596010566928
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number76539160
Device Lot Number18FT04856
Initial Date Received by Manufacturer 07/07/2019
Supplement Date Received by Manufacturer07/07/2019
Initial Report FDA Received Date07/14/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR